How can I recognize the signs of Opioid Overdose?
Opioid overdose is life-threatening and requires immediate emergency attention.
Recognizing the signs of opioid overdose is essential to saving lives.
Naloxone (brand name NARCAN or EVZIO) is an emergency over-the-counter medication that can stop overdose death.
Call 911 immediately if a person exhibits any of these symptoms:
- Their face is extremely pale and/or feels clammy to the touch
- Their body goes limp
- Their fingernails or lips have a purple or blue color
- They start vomiting or making gurgling noises
- They cannot be awakened or are unable to speak
- Their breathing or heartbeat slows or stops
Non-lethal Cannabis (medical marijuana) is reducing opioid use by over 50%
Medical Cannabis Use Is Associated With Decreased Opiate Medication Use in a Retrospective Cross-Sectional Survey of Patients With Chronic Pain Boehnke, Kevin F. et al. The Journal of Pain , Volume 17 , Issue 6 , 739 – 744
People are using cannabis as a way to get off opioids.
Partnership for a Drug Free America report:
Philippe Lucas M.A. Journal Of Psychoactive Drugs Vol. 44 , Iss. 2,2012
We now lose about 25 young people to opioids every month in Arizona
Arizona Department of Health – Opioid Epidemic https://www.azdhs.gov/prevention/womens-childrens-health/injury-prevention/opioid-prevention/index.php
The Connection Between Pain Medications and Heroin, National Institutes on Drug Abuse